Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 15, NWS Philadelphia/Mount Holly

April 1, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Apr 1, 2007, 8:41 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2007, 8:41 PM EDT (00:41 UTC)
Expired
Apr 2, 2007, 6:00 AM EDT
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 020041
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT SUN APR 1 2007

ANZ430-431-450>455-020845-
/X.NEW.KPHI.MA.S.0015.070402T0041Z-070402T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
841 PM EDT SUN APR 1 2007

...AREAS OF DENSE FOG OVER THE WATERS...

AREAS OF FOG HAVE DEVELOPED ALONG THE ATLANTIC COAST THIS EVENING,
WITH VISIBILITIES AT OR BELOW ONE QUARTER OF A MILE IN SOME AREAS.
MARINERS ARE URGED TO USE CAUTION TONIGHT ALONG THE NEW JERSEY AND
DELAWARE COASTS, AS WELL AS ALONG THE DELAWARE BAY BECAUSE
VISIBILITIES WILL DROP VERY QUICKLY IN A SHORT DISTANCE.

$$

ROBERTSON

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Apr 1, 7:10 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 1, 7:10 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EDT SUN APR 1 2007

.UPDATE...
TEMPERATURES IN THE FAR NW THIS EVENING HAD DROPPED BELOW THEIR
FORECAST MINIMUMS, WHILE TEMPERATURES IN THE FAR SOUTH WERE WELL
ABOVE WHERE THEY WERE FORECAST TO BE AT THIS TIME AS WARM AIR SEEMED
TO BE PUSHING IN THERE. FOR THE LARGE AREA IN BETWEEN, TEMPERATURES
WERE ABOUT WHERE THEY SHOULD BE. WE MASSAGED THE PRESENT TEMPS AND
OVERNIGHT MINS WHERE NECESSARY.

GIVEN REASONING OF PREV FCSTR AND NAM INDICATION OF STABLE AIR
HANGING IN NERN ZONES THROUGH DAYBREAK, WE DIDNT TRY TO INTRODUCE
ANY KIND OF WARMUP BEFORE DAYBREAK THERE. HOWEVER, GIVEN THE LOWER
TO MID 60S OVER OUR FAR SOUTHERN ZONES AT 23Z, WE DID ALLOW FOR SOME
PRE-DAWN WARMUP AS ONE MOVED FURTHER SW THROUGH OUR AREA.

WE EXPANDED THE RANGE OF CAT POPS A BIT FURTHER S GIVEN THE RADAR.
WINDS, SKIES, DWPTS AND OTHER GRIDS GENERALLY LOOKED GOOD. NO
CHANGES BEYOND TONIGHT EXCEPT TO MAKE LATE NIGHT VALUES BLEND WITH
LATE MORNING VALUES. PREV AFD IS BELOW.

&&

.SYNOPSIS...
A RIDGE ALOFT OVER THE WESTERN ATLANTIC WEAKENS AND MOVES OUT TO
SEA TONIGHT AS A TROUGH LIFTS THROUGH THE GREAT LAKES. THIS TROUGH
EJECTS A SHORT WAVE AND AN ACCOMPANYING FRONTAL SYSTEM THAT MOVES
THROUGH TONIGHT. HOWEVER, THE EFFECTS OF THE FRONT MAY NOT BE FELT
UNTIL DURING MONDAY MORNING AS SHALLOW COOL AIR LEFT OVER THE THE
ONSHORE FLOW MAY BE DIFFICULT TO DISPLACE UNTIL WE THE SUN ALLOW
BLYR MIXING TMRW. THEN THE WINDS WILL SHIFT TO OFFSHORE /WESTERLY/.

A ZONAL UPPER AIR FLOW THEN DOMINATES AS RIDGING AGAIN BUILDS
ALOFT OVER THE AREA TUE AND EARLY TUESDAY NIGHT WHILE A TROUGH
DIGS OVER THE UPPER GREAT LAKES. THIS SETUP IS SIMILAR TO WHAT
HAPPENED TODAY. THE MAIN DIFFENCES IS WHAT HAPPES BEGINNING
WEDNESDAY.

ON WED...A COLD FRONT MOVES THROUGH AROUND MIDDAY AS THE GREAT
LAKES TROUGH DEEPENS. THE GREAT LAKES TROUGH WILL THEN PROGRESS
EASTWARD BRINGING UNSEASONABLY CHILLY AIR TO THE REGION LATE IN
THE WEEK AND NEXT WEEKEND.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
THE FRONTAL SYSTEM THAT CROSSES LATE TONIGHT WILL TURN THE WINDS
MORE WESTERLY. AHEAD OF THE FRONT IS A SHORT WAVE THAT WAS
CAUSEING SHOWERS OVER WESTERN PA. THERE WERE ALSO SOME TSTMS IN
WVA. HOWEVER, WITH COOL BLYR AIR IN PLACE AND WITH DEWPOINTS
INITIALLY IN THE 30S N AND 40S SOUTH, ANY TSTMS SHOULD DISSIPATE
BEFORE GETTING THIS FAR E DUE TO STABLE AIR IN PLACE. THE ONSHROE
FLOW FROM THE OCEAN SHOULD ALSO HELP KEEP IT STABLE THROUGH EARLY
TONIGHT WHEN THE SHORT WAVE ALOFT MOVES THROUGH.

AS MENTIONED IN THE AVIATION SECTION BELOW...HOW MUCH PCPN WE DO
GET EARLY TNGT WILL DETERMINE HOW LONG THE CLOUDS LAST INTO MON
MRNG. THE RAIN WILL ALLOW MORE BLYR MOISTURE THAN CURRENTLY IN
PLACE HELPING THE CLOUDS REMAIN LONGER THAN THE MODELS MIGHT
INDICATE. HOWEVER, ONCE THE SUN WORKS ITS MAGIC AND STARTS WARMING
THINGS UP MONDAY, THE CLOUDS SHOULD BREAK AND A NICE DAY APPEARS
IN STORE WITH HIGHS OVER 70 EXCEPT IN THE MTNS AND ALONG THE COAST
WHERE IT WILL BE COOLER.

MONDAY NIGHT AND TUESDAY LOOK TRANQUIL AS HIGH PRESSURE MOVES BY.
THEN CLOUDS RETURN LATE TUESDAY WITH SHOWERS POSSIBLE TUESDAY
NIGHT WITH AN APPROACHING FRONTAL SYSTEM.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND TSTMS ARE EXPECTED WITH THE COLD FRONT ON WEDNESDAY.
THEN DRIER BUT COLDER AIR RETURNS FOR THURSDAY THROUGH NEXT
SUNDAY. THE CYCLONIC FLOW ALOFT COULD ALLOW RAIN OR SNOW SHOWERS
TO DEVELOP NORTH AS 1000-850 THICKNESSES ARE 1275-1285 N. HOWEVER,
WITH EXPECTED DAYTIME TEMPS ABOVE FREEZING, ANY SNOW SHOWERS COULD
ALSO MELT BEFORE REACHING THE GROUND. OVER THE SOUTHERN ZONES,
DOWNSLOPE FLOW FROM THE NW SHOULD LIMIT PCPN DEVELOPMENT. HPC FCST
TEMPS LOOK REASONABLE. WITH THE COLDER AIR, WINDY CONDITIONS BECOME
MORE LIKELY, ESPECIALLY WITH ANY MIXING DUE TO DAYTIME HEATING.

&&

.AVIATION /19Z-18Z/...
AS OF 18Z THE TAF SITES ARE BEGINNING TO TREND DOWNWARD AS THE
HUMIDITY INCREASES AND THE STEADIER RAINS ARRIVE FROM THE WEST. I
HAVE WRITTEN THE TERMINALS TO SHOW WORSENING CONDITIONS INTO THE
EVENING WITH THE RAINS AND THEM HOLD CONDITIONS LOW OVERNIGHT. IT
WAS DIFFICULT TO FORECAST WHEN THINGS WOULD IMPROVE TOMORROW
MORNING. THE GFS GUIDANCE LOOKS TO KEEP THINGS IFR LONGER INTO THE
MORNING WITH LOW CLOUDS AND FOG. HOW MUCH RAIN EACH TERMINAL GETS
THIS EVENING WILL PROBABLY BE THE BIGGEST FACTOR AS TO HOW POOR
CONDITIONS GET OVERNIGHT. I HAVE PLAYED IT FAIRLY PESSIMISTIC FOR
NOW AS WITH THE STEADY SE FLOW TONIGHT AND RAIN WOULD LEAD ME TO
THING THINGS WILL GET AND THEN REMAIN LOW. VFR CONDITIONS EXPECTED
LATER MONDAY MORNING (AFTER 14Z) ONCE THE WESTERLY FLOW INCREASES
AND SCOURS OUT THE LOW LEVEL MOISTURE.

&&

.MARINE...
NO FLAGS ARE EXPECTED ON THE WATERS TONIGHT OR MONDAY AS THE FRONTAL
SYSTEM WILL BE MOVING ACROSS THE MARINE AREAS WITH A GOOD LOW LEVEL
INVERSION IN PLACE. THINGS BECOME MIXED ON MONDAY AFTER THE COLD
FRONT MOVES BY AND DRIER AIR MOVES OVER THE AREA, BUT SUSTAINED
SPEEDS WILL BE 10 TO 15 KTS OVER THE COLDER WATERS. BOTH THE NAM AND
GFS MODELS SHOW STRENGTHENING SE FLOW BEHIND THE HIGH TUESDAY NIGHT
AND WEDNESDAY. ITS POSSIBLE THAT SCA FLAGS MAY BE NEEDED THEN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...OHARA
MARINE...OHARA
UPDATE...MPD
Hazardous weather outlook, Apr 1, 4:30 AM EDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT SUN APR 1 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
430 AM EDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-021100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 AM EDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.